Back to Journals » Clinical, Cosmetic and Investigational Dermatology » Volume 11

Acne fulminans associated with lymecycline intake: a case report

Authors Gualtieri B, Tonini A, Panduri S, Chiricozzi A, Romanelli M

Received 5 December 2017

Accepted for publication 24 January 2018

Published 3 August 2018 Volume 2018:11 Pages 403—405

DOI https://doi.org/10.2147/CCID.S158925

Checked for plagiarism Yes

Review by Single anonymous peer review

Peer reviewer comments 2

Editor who approved publication: Dr Jeffrey Weinberg


Bruno Gualtieri, Annalisa Tonini, Salvatore Panduri, Andrea Chiricozzi, Marco Romanelli

Department of Dermatology, University of Pisa, Pisa, Italy

Abstract: Acne fulminans (AF) is a rare acne variant characterized by sudden onset of painful nodules on the face, chest, and back in the presence of systemic symptoms. Pharmacologic agents such as steroid hormones and isotretinoin are well-known triggers, and several cases have been described. We report a case of AF occurring a few days after lymecycline therapy initiation.

Keywords: onset, systemic symptoms, steroids, trigger, isotretinoin, scars

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]